Crestor and Muscle Pain
The majority of people who take Crestor (Rosuvastatin) rarely experience any major side effects. The drug can cause muscle pain in some people.
In fact, around 12% of people taking Crestor has experienced muscle pain due to taking the drug. There are a a few things a person should look out for though. Typically people who do experience muscle pain will come down with symptom within the first two weeks of taking the drug.
If a person taking Crestor is experiencing any moderate or severe muscle pain, then they should contact a doctor as soon as possible.
Feelings of weakness or tiredness should be monitored while taking Crestor. Sometimes weakness and tenderness is accompanied by a fever or other illnesses. Serious muscle pain and problems often occur in people who are age 65 and up. However, people of all ages could end up feeling muscle pain due to taking the drug.
Certain medications can also increase the risks of developing muscle issues while taking Cestor. These include:
- Other statin medications such Lipitor, Lovastatin, Pravastatin & Simvastatin
- Niacin (Niacor, Nicolar)
- Fibrates such Lopid
The first thing a patient should do when they have muscle pain is to call their healthcare provider. Some sometimes muscle pain will not be due to taking the drug but it is best to see a doctor to make sure that muscle pain is not caused by Crestor. If a patient does not want to call a doctor right away, then they should wait no more than 5 days to call a doctor. If pain has gotten worse in those 5 days or if the pain has not gotten any better, then a doctor should be called because the symptoms may get worse.
The best thing for a patient to do is ask a doctor whether or not Crestor is something that they should take. A doctor will know if a person should take the drug or not. Crestor is a drug that can be very effective but the drug is not meant for everybody, and unfortunately side effects can occur from time to time.